MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TIBIAL NAIL T2 ALPHA TIBIA 12X255MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TIBIAL NAIL T2 ALPHA TIBIA 12X255MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2341-1225S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device discarded.
 
Event or Problem Description
As reported: oblique fracture of the distal 1/3 of the tibia.Perform flexible reaming up to f13 and insert f12 × 255 mm nails.At the time of nail insertion, the central bone fragment was displaced anteriorly at the fractured part, so a blocking k wire was inserted, but after repositioning, it was inserted again, but anterior dislocation again.The posterior part of the fracture was greatly crushed, and the doctor decided that the t2 alpha tibial nail could not maintain the reduction position, so it was changed to external fixation.Doctor's comment: the shape of the nail did not match the shape of the patient's bone.The bone quality was too weak.The plate will be fixed at a later date.
 
Additional Manufacturer Narrative
The alleged event was not confirmed.Product and / or medical records were not provided.A review of dhr, nc history, labelling and rmf revealed no deficiency.According to documentation the item was distributed according to specs.The labelling provides information how to determine the nail size.According to received information (¿the shape of the nail did not match the shape of the patient's bone.The bone quality was too weak¿) the alleged event was classified having been caused by a suboptimal implant selection and was regarded being user related.In case other essential information becomes available were reserve the right to re-reopen the case for investigation and to assess a new root cause.With available information a deficiency of the device could not be verified.
 
Event or Problem Description

Brand Name
TIBIAL NAIL T2 ALPHA TIBIA 12X255MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10953268
Report Number0009610622-2020-00830
Device Sequence Number14257290
Product Code HSB
UDI-Device Identifier07613327291063
UDI-Public07613327291063
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number2341-1225S
Device Catalogue Number23411225S
Device Lot NumberK0837BC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR